What causes Latisste to change your eye color permanently?

Doctor Answers 3

Bimatoprost (Latisse) and iris melanocytes

Bimatoprost in the original studies was shown to increase pigmentation in the iris to due its ability to stimulate an increase in pigment granulates in melanocytes. This side effect is mostly observed when individuals put the bimatoprost drops directly in the eyes (as for glaucoma). It's not typically observed with those used bimatoprost for the eyelids or eyebrows. 

Latisse and eye color change

If used appropriately and with cosmetic direction Latisse will not change your eye color at all. Bimatoprost is the effective ingredient in Latisse and that same ingredient was used in Lumigan which was put INTO the eye and for glaucoma. Latisse does not go into the eye but on the upper lid only so it will not change your eye color."This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Latiise and Darkening of Eye Color

Latiise prolongs the duration the follicle producing the eye lash stays active. To do so the Latisse must be applied to the edge of the lid NOT to the surface of the eye the way its predecessor Lumigan was. It is extremely rare that proper application of Latisse would affect your eye color. We have had extensive experience with Latissecand I have not seen it in my patients. I refer you to the webpage belie which covers the topic in depth. 
Dr. Peter A. Aldea
Memphis, TN

Peter A. Aldea, MD
Memphis Plastic Surgeon
4.9 out of 5 stars 102 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.